Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 197, NWS Dodge City, KS

July 20, 2009Barber County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 20, 2009, 10:06 PM CDT for Barber County, Kansas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2009, 10:06 PM CDT (03:06 UTC)
Expired
Jul 20, 2009, 10:45 PM CDT
In force
39 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

County Barber County, KS

The radar

The Vance AFB radar (KVNX), 54 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 10:15 PM CDTHAIL 0.8821 Wsw Medicine Lodge, KSHAIL PEA TO NICKLE SIZED AND HEAVY RAIN WERE REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 5:53 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 3.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2009-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2009-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3054 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 210306
SVRDDC
KSC007-210345-
/O.NEW.KDDC.SV.W.0197.090721T0306Z-090721T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1006 PM CDT MON JUL 20 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BARBER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1045 PM CDT

* AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHEAST OF AETNA...MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AETNA...
  HARDTNER...
  RURAL RESIDENCES OF SOUTHERN BARBER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

&&

LAT...LON 3699 9837 3699 9898 3730 9899 3723 9834
      3700 9834
TIME...MOT...LOC 0306Z 305DEG 17KT 3718 9891

$$

18
3 follow-up statements
000 
WWUS53 KDDC 210319
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1019 PM CDT MON JUL 20 2009

KSC007-210345-
/O.CON.KDDC.SV.W.0197.000000T0000Z-090721T0345Z/
BARBER KS-
1019 PM CDT MON JUL 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHERN BARBER COUNTY...

AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL THE
SIZE OF GOLF BALLS OR LARGER...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF AETNA...MOVING
SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AETNA...
  HARDTNER...
  RURAL RESIDENCES OF SOUTHERN BARBER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3699 9837 3699 9898 3730 9899 3723 9834
      3700 9834
TIME...MOT...LOC 0319Z 302DEG 12KT 3704 9888

$$

18
000 
WWUS53 KDDC 210326
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1026 PM CDT MON JUL 20 2009

KSC007-210345-
/O.CON.KDDC.SV.W.0197.000000T0000Z-090721T0345Z/
BARBER KS-
1026 PM CDT MON JUL 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHERN BARBER COUNTY...

AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTHEAST OF AETNA...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AETNA...
  HARDTNER...
  RURAL RESIDENCES OF SOUTHERN BARBER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3716 9898 3714 9836 3700 9834 3699 9837
      3699 9898
TIME...MOT...LOC 0326Z 302DEG 12KT 3703 9886

$$

18
000 
WWUS53 KDDC 210336
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1036 PM CDT MON JUL 20 2009

KSC007-210347-
/O.EXP.KDDC.SV.W.0197.000000T0000Z-090721T0345Z/
BARBER KS-
1036 PM CDT MON JUL 20 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BARBER COUNTY EXPIRES
AT 1045 PM CDT...

THE STORM HAS EXITED THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3716 9898 3714 9836 3700 9834 3699 9837
      3699 9898
TIME...MOT...LOC 0337Z 302DEG 12KT 3701 9882

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:47 PM CDT, 6 hours 19 minutes earlier.

Area forecast discussion, Jul 20, 3:47 PM CDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
347 PM CDT MON JUL 20 2009

.DISCUSSION...

DAYS 1-2...

THUNDERSTORM CHANCES TONIGHT AND TEMPERATURES THROUGH WEDNESDAY
WILL BE THE MAIN FORECAST CHALLENGES.

WATER VAPOR IMAGERY AND RUC ANALYSIS SHOWING AN UPPER LEVEL 70KT
JET NOSING INTO NORTHERN KANSAS FROM WYOMING THIS AFTERNOON AS AN
ASSOCIATED MID LEVEL SHORTWAVE DIVES SOUTHEAST THROUGH THE
NORTHERN PLAINS. AT THE SURFACE...THE WARM FRONTAL BOUNDARY HAD
SHIFTED NORTHEAST THROUGH THE DAY AND EXTENDED FROM A WEAK LOW
NEAR HILL CITY TO NEAR MEDICINE LODGE. A SURFACE TROUGH EXTENDED
SOUTH ACROSS FAR WEST KANSAS FROM SCOTT CITY TO LIBERAL. THE BEST
AXIS OF LOW LEVEL MOISTURE WAS OVER SOUTH CENTRAL AND SOUTHEAST
KANSAS INTO CENTRAL AND WESTERN NEBRASKA TO THE EAST OF THE WARM
FRONT. WIDELY SCATTERED TO ISOLATED THUNDERSTORMS WERE BREAKING
OUT OVER WESTERN NEBRASKA WHILE SOME ISOLATED STORMS WERE TRYING
TO DEVELOP OFF THE FRONT RANGE.

THINK THAT THE GOING FORECAST STILL HAS THE RIGHT IDEA THAT THE
BEST THUNDERSTORM CHANCES WILL BE IN THE NORTHEAST AND EASTERN CWA
GIVEN THE LOCATION OF THE SURFACE LOW AND WARM FRONT. MODEL SOUNDINGS
FROM THE NAM ARE SHOWING 1000-1200 J/KG OF CAPE AROUND DODGE CITY
WITH HIGHER CAPE VALUES IN THE EAST AND LOWER IN THE WEST. SOME
SHEAR INDICATED IN THE MID LEVELS WHICH COULD GET SOME OF THE STORMS
TO SPINNING. WILL CONTINUE THE MENTION OF STRONG THUNDERSTORMS AT
LEAST OVER THE EASTERN PART OF THE CWA THIS EVENING. WILL KEEP
LIKELY POPS GOING IN THE EAST THIS EVENING...TAPERING OFF TO
CHANCE/SLIGHT CHANCE IN THE SOUTHWEST CORNER.

THE MODELS SHOW THE MID LEVEL WAVE MOVING INTO THE UPPER MIDWEST
AND MISSISSIPPI VALLEY ON TUESDAY. THE COLD FRONT WILL PUSH
THROUGH ALL OF SOUTHWEST KANSAS LATER TONIGHT WITH HIGH PRESSURE
SETTLING INTO THE REGION ON TUESDAY. THERE COULD BE SOME POST FRONTAL
STRATUS ACROSS PARTS OF THE AREA GIVEN THE HIGHER DEWPOINTS IN THE
EASTERN CWA BUT THINK THAT WE SHOULD BE CLEARING OUT FAIRLY
QUICKLY AFTER SUNRISE AS MID LEVEL SUBSIDENCE AND DRIER AIR MOVES
IN. I DID BACK OFF ON TUESDAYS HIGH TEMPERATURES A FEW DEGREES IN
SOME AREAS BASED ON MODEL SOUNDINGS AND THE COOLER UPSLOPE FLOW.
ANY STORMS THAT DEVELOP WILL BE ALONG THE FRONT RANGE AND WILL NOT
LIKELY GET AS FAR EAST AS WESTERN KANSAS. ON WEDNESDAY WE SHOULD
SEE SURFACE LOW PRESSURE REDEVELOPING OVER THE HIGH PLAINS OF
EASTERN COLORADO. WEDNESDAYS HIGH TEMPERATURES SHOULD BE BACK UP
INTO THE UPPER 80S TO AROUND 90.

DAYS 3-7...

AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE ENTRENCHED ACROSS THE
WESTERN CONUS TO BEGIN THE PERIOD THURSDAY AND WILL INFLUENCE A
NORTHWESTERLY FLOW ALOFT ACROSS WESTERN KANSAS. MEDIUM RANGE MODELS
ARE IN FAIR AGREEMENT INDICATING THE UPPER LEVEL RIDGE REMAINING IN
PLACE ACROSS THE GREAT BASIN AND FOUR CORNERS REGION THROUGH THE
WEEKEND. THIS WILL CONTINUE THE NORTHWESTERLY FLOW ALOFT ACROSS
WESTERN KANSAS THROUGH THE PERIOD AS WELL. MEANWHILE, A SERIES OF
SUBTLE UPPER LEVEL S/WAVE TROUGHS WILL CONTINUE TO CREST THE UPPER
LEVEL RIDGE OVER THE ROCKIES AND CYCLE DOWN THE NORTHWEST FLOW
ACROSS THE CENTRAL PLAINS. AT THE SURFACE,  A LEE SIDE TROUGH OF LOW
PRESSURE WILL DEVELOP IN EASTERN COLORADO EARLY IN THE PERIOD
PROVIDING A LOW LEVEL SOUTHERLY FLOW ACROSS SOUTHWEST KANSAS THROUGH
SATURDAY. COMBINED WITH THE NORTHWESTERLY FLOW ALOFT AND AMPLE LOW
LEVEL MOISTURE PRESENT, THIS WILL PRESENT THE POSSIBILITY FOR
THUNDERSTORMS ACROSS PORTIONS OF WESTERN KANSAS NEARLY EACH DAY OF
THE PERIOD.

THE CHANCE FOR PRECIP LOOKS TO CONTINUE SATURDAY INTO EARLY SUNDAY
AS BOTH THE GFS AND ECMWF SHOW AN UPPER LEVEL TROUGH OF LOW PRESSURE
IN SOUTHERN CANADA SINKING SOUTHEAST INTO THE GREAT LAKES REGION.
THIS WILL HELP MOVE AN ATTENDANT COLD FRONT SOUTH INTO WESTERN
KANSAS DURING THE SATURDAY TO EARLY SUNDAY TIME FRAME. WILL CONTINUE
WITH SLIGHT POPS THROUGH THE END OF THE WEEK DUE TO THE UNCERTAINTY
IN THE TIMING OF THE S/WAVES MOVING THROUGH AND THE MARGINALLY WEAK
FLOW ALOFT. ANY STORM DEVELOPMENT SHOULD BE DIURNALLY DRIVEN SO
EXPECT ANY STORM DEVELOPMENT TO TAKE  PLACE FROM LATE IN THE
AFTERNOON AND INTO THE OVERNIGHT HOURS THURSDAY AND FRIDAY. EVEN
THOUGH A BETTER CHANCE FOR PRECIP EXISTS SATURDAY INTO SUNDAY AS THE
COLD FRONT MOVES SOUTH INTO THE AREA, THE TIMING AND POSITIONING OF
THE FRONT REMAINS A CHALLENGE. WILL CONTINUE WITH SLIGHT POPS DURING
THE WEEKEND MAINLY DUE TO THIS REASON.

TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE WEEKEND. FOR
THURSDAY, TEMPERATURES WILL BE FAIRLY WARM WITH THE HELP OF A LOW
LEVEL SOUTHERLY FLOW ACROSS SOUTHWEST KANSAS. THE GFS AND ECMWF SHOW
TEMPERATURES AT H85 RANGING FROM AROUND THE MID 20S(C) ACROSS
EASTERN PORTIONS OF THE CWA TO NEAR 30C ALONG THE COLORADO BORDER.
EXPECT HIGHS MAINLY IN THE 90S(F) THURSDAY WITH A GRADUAL WARMING
TREND INTO FRIDAY. HIGHS WILL RELAX A BIT SATURDAY AND FALLING JUST
BELOW NORMAL SUNDAY IN WAKE OF THE FROPA BEFORE A GENERAL WARMING
TREND RE-ESTABLISHES ACROSS WESTERN KANSAS EARLY NEXT WEEK. PLAN NO
SIGNIFICANT CHANGES TO TEMPERATURES.

&&

AVIATION...

A COLD FRONT WILL MOVE SOUTH INTO WESTERN KANSAS EARLY THIS EVENING
BRINGING THE POSSIBILITY FOR THUNDERSTORMS ACROSS PORTIONS OF
WESTERN KANSAS TONIGHT. SOME STORMS COULD BECOME SEVERE. MVFR/IFR
CONDITIONS ARE POSSIBLE IN THE VICINITY OF ALL TAF SITES IN
CONJUNCTION WITH ANY CONVECTIVE DEVELOPMENT. THE DEVELOPMENT OF LOW
LEVEL STRATUS WILL BE POSSIBLE LATE TONIGHT...MAINLY AFTER
06Z...ALONG AND BEHIND THE FRONTAL BOUNDARY AS IT PUSHES THROUGH THE
FORECAST AREA. VFR CONDITIONS ARE EXPECTED TO PREVAIL AGAIN BY LATE
TUESDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  63  85  61  91 /  60   0   0  10
GCK  62  85  61  90 /  60   0   0  10
EHA  63  83  61  89 /  30  10  10  10
LBL  63  85  61  90 /  40  10  10  10
HYS  62  83  58  88 /  60   0   0  10
P28  66  83  63  89 /  50   0   0  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN02/32
Hazardous weather outlook, Jul 20, 3:56 AM CDT, 18 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
356 AM CDT MON JUL 20 2009

KSZ030-031-043>046-061>066-074>081-084>090-211000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
356 AM CDT MON JUL 20 2009 /256 AM MDT MON JUL 20 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A LARGE CLUSTER OF SEVERE THUNDERSTORMS IS FORECAST TO DEVELOP
LATER TODAY AND TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE
MAIN THREAT. THE THUNDERSTORMS SHOULD DEVELOP FIRST IN THE
SYRACUSE TO SCOTT CITY AND HAYS AREA ALONG A COLD FRONT AROUND 4
TO 7 PM...THEN PROPAGATE SOUTHEASTWARD INTO THE REMAINDER OF
SOUTHWEST AND SOUTH CENTRAL KANSAS IN THE EVENING. THEY SHOULD
EXIT THE AREA BY 3 TO 5 AM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MAINLY IN THE LATE
AFTERNOONS AND EVENINGS FROM TUESDAY THROUGH SATURDAY. THE BEST
CHANCE FOR THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL BE ON SATURDAY
AS A COLD FRONT MOVES ACROSS KANSAS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL LIKELY BE NEEDED AFTER 5 PM THIS AFTERNOON AND
INTO THE EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

In the hours before

Local storm report, Jul 20, 9:35 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
935 PM CDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     HAIL             16 N LAKIN              38.17N 101.26W
07/20/2009  E1.00 INCH       KEARNY             KS   BROADCAST MEDIA

0927 PM     TSTM WND GST     16 N LAKIN              38.17N 101.26W
07/20/2009  E60.00 MPH       KEARNY             KS   BROADCAST MEDIA

&&

26
Local storm report, Jul 20, 9:42 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
942 PM CDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             4 NE LAKIN              37.98N 101.21W
07/20/2009  E1.00 INCH       KEARNY             KS   PUBLIC

&&

26
Local storm report, Jul 20, 9:50 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
950 PM CDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     HAIL             2 N DEERFIELD           38.01N 101.14W
07/20/2009  E1.00 INCH       KEARNY             KS   TRAINED SPOTTER

&&

26
Local storm report, Jul 20, 9:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
958 PM CDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             18 E COLDWATER          37.26N 99.01W
07/20/2009  E1.50 INCH       COMANCHE           KS   PUBLIC

&&

26
Special weather statement, Jul 20, 10:00 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1000 PM CDT MON JUL 20 2009

KSZ090-210345-
BARBER-
1000 PM CDT MON JUL 20 2009

...SIGNIFICANT WEATHER ADVISORY FOR BARBER COUNTY...

AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AETNA...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3699 9837 3699 9898 3736 9898 3743 9845
      3738 9844 3738 9836 3728 9834 3700 9834
TIME...MOT...LOC 0300Z 314DEG 26KT 3714 9893

18
Local storm report, Jul 20, 10:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1006 PM CDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             1 N DEERFIELD           38.00N 101.13W
07/20/2009  E0.88 INCH       KEARNY             KS   PUBLIC

&&

26

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:17 PM CDTTornado WarningDDCStafford36 min
Jul 20, 8:34 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Scott71 min
Jul 20, 9:20 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche40 min
Jul 20, 9:26 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny, Seward, Stevens64 min
Jul 20, 10:00 PM CDTSpecial Weather StatementDDCBarber45 min
Jul 20, 10:15 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny, Seward, Stevens45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.